I was on 120mg per day for several years because it was the only thing my disease would respond to... I don't know what your condition is, but there are so many better drugs... Prednisone is a "stopgap" because it's effective for so many conditions, but it causes all kinds of unseen damage in your body.
It can cause bouts of insomnia, and if you take it long enough you will be an insomniac the rest of your life. Same goes with the weight gain, a little bit is fine... a 40mg a day thing for a few weeks and you just get face swelling and stuff, but when they start dosing you heavy, look out! It will increase your risk of getting diabetes by about a thousand percent, especially if you start sucking down the sugar when you are on the stuff (and nothing makes you crave sweets like prednisone) Weight will sneak up on you before you know it.
Also, you have obviously noticed the mood swings... "ups and downs" and anger.
Worse of all, Prednisone is not an anabolic steriod - it is a cortesteroid, which means - instead of building muscle, it TEARS DOWN muscle and builds fat!!!! It also causes you to retain salt and water -- leading to edema, and it eats away at your body's ability to regulate cortisal, which is the chemical produced by your adrenal glands - which means if you accidental take too much, and then taper off too quickly, you can actually kill yourself.
Trust me, get off of it as soon as you can, and make sure you never just "stop" but strictly adhere to the taper down they give you.